MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. 2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS; Dialyzer, High Permeability With Or Without Sealed Dialysate System

ERIKA DE REYNOSA, S.A. DE C.V. 2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS; Dialyzer, High Permeability With Or Without Sealed Dialysate System
Catalog Number 190610
Medical Device Problem Codes Thermal Decomposition of Device (1071); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
An area technical operations manager (atom) reported to fresenius technical support that smoke was noticed coming from the hydraulics of a 2008k2 machine during an acid clean cycle.When the machine was powered down and inspected, valve 25 was found to be swollen and charred.Additional details were provided upon follow-up with the atom.The atom confirmed that staff noticed smoke coming from the back of the machine when it was being cleaned at the end of the day.The smoke detector did not go off as the problem was identified rather quickly.There were no issues with the machine prior to this; the atom said it was used all day without any problems.Once the staff saw the smoke, they turned off the machine and unplugged it.There was also a burning smell present.There were no sparks or flames.A few hours later, the machine was inspected by the facility¿s biomedical technician (biomed).During the machine inspection, the biomed found that valve 25 inside the hydraulics was swollen and charred.The cable from pressure transducer #9 was also burnt as it was running alongside the valve.To resolve the issue, the biomed replaced pressure transducer #9, the cable, and valve 25.There were 14,234 operating hours on the machine.The valve was confirmed to be an original fresenius part.The machine was plugged into a hospital grade ground-fault circuit interrupter (gfci) outlet and had no previous history of failing the electrical leakage test.Following the repair, the machine ran through multiple heat disinfects, acid cleans, and several hours of dialysis mode.There were no further issues and the machine was returned to service.The atom said the sample would be sent back for manufacturer evaluation.Additionally, photos of the thermal damage were provided for review.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: h3 plant investigation: although a sample was reported to be available for manufacturer evaluation, to date no parts have been received.Additionally, no on-site evaluation was performed by a fresenius field service technician (fst).However, the reported event was able to be confirmed referencing the provided photos.Two photos were provided by the facility.In the photos, thermal damage was observed on valve 25 and the pressure transducer cable beside it.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.Based on the available information, the reported event has been confirmed.

Brand Name
2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS
Common Device Name
Dialyzer, High Permeability With Or Without Sealed Dialysate System
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key23928037
Report Number0008030665-2025-03114
Device Sequence Number9029822
Product Code KDI
UDI-Device Identifier00840861100859
UDI-Public00840861100859
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number190610
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer07/17/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date07/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown